MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G X 12.7MM; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G X 12.7MM; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 328203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd ultra-fine¿ original pen needles 29g x 12.7mm broke off in patient abdomen when taking injection.Surgery was required to extract the needle.The following information was provided by the initial reporter: spouse stated patient end broke off in her husband abdomen when taking injection stated, she took her husband to emergency room and xrays were done.Stated, needle was located in her husband abdomen and the emergency room doctor referred them to a surgeon.Stated, surgery was performed and needle was removed the same day as needle break.
 
Additional Manufacturer Narrative
H6: investigation summary customer returned 49 used and 46 unused 12.7mm, 29 gauge pen needles.The unused pen needles feature teardrop labels show the lot number as 1314154.46 of the used pen needles feature cannulas that are bent at their base.None of the pen needles were found to be broken.The damage found would be the likely result of accidentally applying force across the length of the cannula during use, which is more likely to occur due to the length of the cannula.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the samples received, embecta was unable to confirm the customer¿s indicated failure of needles breaking during use.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ ORIGINAL PEN NEEDLES 29G X 12.7MM
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15635259
Report Number9616656-2022-01116
Device Sequence Number17591910
Product Code FMI
UDI-Device Identifier00382903282036
UDI-Public00382903282036
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328203
Device Catalogue Number328203
Device Lot Number1314154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale